Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Characterization of some zero-dimensional separable metric spaces

Author: Jan van Mill
Journal: Trans. Amer. Math. Soc. 264 (1981), 205-215
MSC: Primary 54F50; Secondary 54D99
MathSciNet review: 597877
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a separable metric zero-dimensional space for which all nonempty clopen subsets are homeomorphic. We show that, up to homeomorphism, there is at most one space $ Y$ which can be written as an increasing union $ \cup _{n = 1}^\infty {F_n}$ of closed sets so that for all $ n \in {\mathbf{N}}$, $ {F_n}$ is a copy of $ X$ which is nowhere dense in $ {F_{n + 1}}$. If moreover $ X$ contains a closed nowhere dense copy of itself, then $ Y$ is homeomorphic to $ {\mathbf{Q}} \times X$ where $ {\mathbf{Q}}$ denotes the space of rational numbers. This gives us topological characterizations of spaces such as $ {\mathbf{Q}} \times {\mathbf{C}}$ and $ {\mathbf{Q}} \times {\mathbf{P}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F50, 54D99

Retrieve articles in all journals with MSC: 54F50, 54D99

Additional Information

PII: S 0002-9947(1981)0597877-9
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia